Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
JAMA. 1987 Jan 2;257(1):62-5.

Partial muscle carnitine palmitoyltransferase-A deficiency. Rhabdomyolysis associated with transiently decreased muscle carnitine content after ibuprofen therapy.

Abstract

After initiation of ibuprofen therapy, a 45-year-old woman developed muscle weakness and tenderness with rhabdomyolysis, culminating in respiratory failure. A muscle biopsy specimen showed a vacuolar myopathy, and markedly decreased muscle carnitine content and carnitine palmitoyltransferase activity. Following recovery, muscle carnitine content was normal but carnitine palmitoyltransferase activity was still abnormally low. The ratio of palmitoyl-coenzyme A plus carnitine to palmitoylcarnitine oxidation by muscle mitochondria isolated from the patient was markedly decreased. We conclude that transiently decreased muscle carnitine content interacted with partial deficiency of carnitine palmitoyltransferase-A to produce rhabdomyolysis and respiratory failure and that ibuprofen may have precipitated the clinical event.

PMID:
3783904
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk